| Model Number |
RBYLP0202 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right gastric artery using ruby coil lps and non-penumbra microcatheter.During the procedure, a ruby coil lp was stuck and would not advance at all from the starting position within the introducer sheath.It was also reported that the physician and hospital technician attempted to take their fingers off the friction lock; however, it was unsuccessful.Therefore, the ruby coil lp was removed.The procedure was completed using additional ruby coil lps.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, strong resistance was experienced while attempting to advance the ruby coil lp from its returned position within the introducer sheath, and the ruby coil lp could not be advanced at all.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.